Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2008, 3:53 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2008, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 20, 2008, 4:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 201953
SVRBOX
MAC021-023-202015-
/O.NEW.KBOX.SV.W.0159.080720T1953Z-080720T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF WEYMOUTH...
NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 415 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOLBROOK...OR
NEAR WEYMOUTH...AND MOVING EAST AT 33 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKLAND BY 400 PM EDT...
NORWELL...HANOVER AND COHASSET BY 410 PM EDT...
SCITUATE AND 6 MILES NORTH OF MARSHFIELD BY 415 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4207 7067 4214 7106 4222 7102 4224 7082
4224 7075 4220 7070 4217 7070 4209 7065
TIME...MOT...LOC 1952Z 267DEG 29KT 4217 7100
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:29 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 20, 3:29 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT SUN JUL 20 2008
.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY ALONG WITH THE CHANCE OF A FEW
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DIURNAL
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD EARLY THIS
WEEK. TEMPERATURES WILL BEGIN TO FALL BACK TO SEASONABLE NORMS
TOWARDS THE MIDDLE OF THE WEEK ALONG WITH SOME LOWER HUMIDITY LATE I
THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE ARE WATCHING FOR THE POTENTIAL OF CONVECTIVE DEVELOPMENT OVER THE
NEXT FEW HOURS ALONG A DIFFERENTIAL HEATING BOUNDARY. THIS EXISTS
FROM OUR CONNECTICUT ZONES...NORTHEASTWARD INTO CENTRAL MA. SPC
ANALYSIS SHOWS OVER 1000 J/KG OF MLCAPE IN THIS REGION AS SURFACE
TEMPERATURES HAVE REACHED INTO THE LOW 90S ACROSS PORTIONS OF THIS
REGION. WILL HAVE TO WATCH THIS AREA FOR THE POTENTIAL OF A FEW
SEVERE THUNDERSTORMS DEVELOPING ACROSS THIS AREA OVER THE NEXT FEW
HOURS.
ALSO...PLENTY OF CLOUDS REMAINED NORTH OF THE MA PIKE.
HOWEVER...THERE WERE SOME BREAKS IN CLOUD COVER. WE WILL HAVE TO
WATCH THIS AREA...ESPECIALLY FROM FAR NORTHERN MA INTO SOUTHERN NH
LATER THIS AFTERNOON/EVENING FOR THE POTENTIAL OF A FEW SEVERE
THUNDERSTORMS. THE APPROXIMATE TIME FRAME IN THIS REGION LOOKS TO
BE BETWEEN 4 AND 10 PM. THE MAIN THREAT CONTINUES TO BE THE
POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS BUT AN ISOLATED
REPORT OR TWO OF LARGE HAIL IS ALSO POSSIBLE.
AS FOR PRECIPITATION CHANCES...WILL RUN WITH LIKELY POPS ACROSS THE
INTERIOR THIS AFTERNOON/EARLY EVENING BASED ON MODEL QPF AND OMEGA
FIELDS. WILL TAPER JUST TO SLIGHT CHANCES ACROSS FAR SOUTHEAST
MA/CAPE/ISLANDS AS THE BETTER DYNAMICS WILL PASS TO THE NORTHWEST OF
THE REGION.
HIGH TEMPERATURES WILL STILL BE VERY WARM BUT MORE CLOUDS WILL KEEP
THEM LOWER THAN THE PAST FEW DAYS NORTH OF THE MA PIKE. HIGHS SHOULD BE
IN THE MID TO UPPER 80S NORTH OF THE MA PIKE...WITH LOWER 90S SOUTH
OF THE MA PIKE AND AWAY FROM THE COAST. IT WILL ALSO BE NOTICEABLE
MORE HUMID.
SURF ZONE: UPGRADED TO MODERATE RISK OF RIP CURRENTS ALONG SOUTH
FACING BEACHES OF THE SOUTH COAST/ISLANDS BASED ON LATEST GUIDANCE
AND REPORTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE 12Z NAM/GFS/CANADIAN ARE ALL IN AGREEMENT AT THE POTENTIAL FOR
HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS OUR INTERIOR ZONES
TONIGHT. THIS WOULD BE SOUTHERN NH AND WESTERN MA. PWATS ARE
EXPECTED TO BE BETWEEN 2 AND 2.25 INCHES ALONG WITH GOOD JET
DYNAMICS AND ELEVATED INSTABILITY. ALL THESE MODELS SHOW 1 TO 3
INCHES OF RAINFALL ACROSS THIS REGION TONIGHT. THEREFORE...WE WILL
BE CONSIDERING A FLASH FLOOD WATCH FOR THE POTENTIAL OF SOME URBAN
AND STREET FLOODING WITH THE AFTERNOON PACKAGE. OUR CONFIDENCE ONLY
HAS TO BE AT 50 PERCENT FOR A WATCH AND WE WILL BE ASSESSING THIS
POTENTIAL OVER THE NEXT FEW HOURS. WE WILL HAVE MORE INFORMATION
LATER THIS AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LONG TERM FORECAST GENERALLY FOR TEMPERATURES TO BEGIN FALLING BACK
TO SEASONAL NORMS AFTER THIS WEEKEND AND FOR DIURNAL SHOWERS AND
THUNDERSTORMS TO CONTINUE. WITH QUITE A BIT OF SPREAD CONTINUING
AMONGST THE MODELS...CHOSE TO GO WITH HPC GUIDANCE FOR THE GRIDDED
FORECAST.
SEVERAL FEATURES MAY IMPACT THE FORECAST OVER THE NEXT WEEK.
HOWEVER...LOW CONFIDENCE IN ALL OF THEM GIVEN THE LACK OF AGREEMENT
IN THE MODEL GUIDANCE. ONE OF THOSE FEATURES IS TROPICAL STORM
CRISTOBAL...CONTINUING TO CIRCULATE OFF THE COAST OF THE CAROLINAS.
OFFICIAL FORECAST TRACK FROM NHC CONTINUES TO HAVE CRISTOBAL PASS
WELL TO THE SOUTHEAST OF NANTUCKET. THIS TRACK WOULD HAVE LITTLE TO
NO IMPACT ON SOUTHERN NEW ENGLAND. WE WILL BE KEEPING A CLOSE EYE
ON THIS TROPICAL ACTIVITY IN CASE OF ANY CHANGES.
THE NEXT FEATURE THAT COULD AFFECT THE WEATHER IS THE COMBINATION OF
AN UPPER LEVEL TROUGH...A WEAK COLD FRONT...AND A STRONG JET THAT
MOVE THROUGH SOUTHERN NEW ENGLAND SOMETIME BETWEEN TUESDAY AND
WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR A HEAVY RAIN EVENT
WEDNESDAY AS THESE FEATURES COME TOGETHER. BOTH THE 20/00Z ECMWF
AND THE 20/12Z NAM HAVE TWO TO THREE INCHES OF RAIN FALLING ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND WEDNESDAY. THE 20/12Z GFS KEEPS
THE HIGHER RAINFALL AMOUNTS TO THE WEST. WHETHER THE BULK OF THE
PRECIP STAYS TO THE WEST OR NOT...SHOWERS AND THUNDERSTORMS ARE
LIKELY AS THE COLD FRONT MOVES ACROSS SOUTHERN NEW ENGLAND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
TODAY AND TONIGHT...
MARGINAL MVFR/VFR CONDITIONS ACROSS MOST OF THE REGION BY MID
MORNING IN HAZE. THE EXCEPTION WAS THE CAPE AND ISLANDS WHERE IFR
CONDITIONS IN LOW CLOUDS WERE OBSERVED. THESE MAY BREAK UP A BIT
FOR A TIME LATE THIS MORNING/EARLY AFTERNOON BUT SHOULD REFORM AGAIN
TOWARD EVENING.
ACROSS THE REST OF THE REGION...MARGINAL MVFR/VFR CONDITIONS IN HAZE
SHOULD CONTINUE INTO THE AFTERNOON. SCATTERED STRONG THUNDERSTORMS
WITH THE POTENTIAL FOR 40 KNOT WIND GUSTS ARE EXPECTED MAINLY NORTH
OF THE MA TURNPIKE AFTER 18Z OR 19Z THIS AFTERNOON INTO THE
EVENING.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MAINLY VFR...WITH CONDITIONS DETERIORATING TO MVFR IN SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
TODAY AND TONIGHT...
SCA SEAS CONTINUE THIS AFTERNOON FOR PORTIONS OF OUR SOUTHERN
WATERS. THIS IS MAINLY FOR MARGINAL 5 FOOT SEAS...BUT SHOULD SEE
SOUTHWEST WIND GUSTS IN THE LOW 20 KNOTS DEVELOP IN THIS REGION
DURING THE AFTERNOON WITH MIXING. A FEW STRONG THUNDERSTORMS WITH
GUSTY WINDS MAY IMPACT THE WATERS LATE THIS AFTERNOON/EVENING BUT
THE BULK OF THIS ACTIVITY SHOULD BE ACROSS THE WATERS NORTH OF
BOSTON HARBOR.
WE WILL LIKELY NEED TO EXTEND SCA FOR LEFT OVER SWELL ACROSS OUR
SOUTHERN OUTER-WATERS FOR TONIGHT.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT AND TUESDAY...WHILE CURRENT FORECASTS INDICATE
TROPICAL STORM CRISTOBAL WILL TRAVEL WELL TO THE SOUTHEAST OF
NANTUCKET...WINDS AND SWELL FROM THIS TROPICAL STORM WILL AFFECT THE
SOUTHERN NEW ENGLAND COASTAL WATERS WITH SMALL CRAFT CONDITIONS IN
SEAS IF NOT ALSO IN WINDS LIKELY. IN ADDITION...SHOWERS AND
THUNDERSTORMS MAY AFFECT THE COASTAL WATERS...ESPECIALLY IN THE LATE
AFTERNOONS AND EVENINGS.
TUESDAY AFTERNOON THROUGH FRIDAY...AS TROPICAL STORM CRISTOBAL
MOVES AWAY FROM SOUTHERN NEW ENGLAND...WINDS AND SEAS WILL BEGIN TO
DECREASE. LINGERING SMALL CRAFT CONDITIONS ARE POSSIBLE THROUGH
TUESDAY. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY AFFECT THE
COASTAL WATERS...ESPECIALLY IN THE LATE AFTERNOONS AND EVENINGS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT TUESDAY
FOR ANZ254-255.
&&
SYNOPSIS...RLG/THOMPSON
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...FRANK/RLG/THOMPSON
MARINE...FRANK/RLG/THOMPSONHazardous weather outlook, Jul 20, 3:39 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EDT SUN JUL 20 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-211945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 339 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>019-RIZ003>005-211945- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 339 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-250-254-255-211945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 339 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS...WITH THE GREATEST RISK FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-211945- BOSTON HARBOR- 339 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ006>008-211945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 339 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG SOUTH FACING BEACHES OF THE SOUTH COAST AND ISLANDS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 2:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 212 PM EDT SUN JUL 20 2008 MAZ004-005-012-014-201845- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA- 212 PM EDT SUN JUL 20 2008 AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STEADILY GROWING SHOWER THAT MAY GROW INTO A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER MARLBOROUGH...OR ABOUT 6 MILES NORTHWEST OF FRAMINGHAM...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...STOW BY 230 PM EDT...MAYNARD AND SUDBURY BY 240 PM EDT...CONCORD AND LINCOLN BY 250 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Special weather statement, Jul 20, 2:44 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT SUN JUL 20 2008 MAZ004-026-NHZ011-015-201915- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 244 PM EDT SUN JUL 20 2008 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHEAST OF ROYALSTON...OR ABOUT 13 MILES SOUTHWEST OF JAFFREY...MOVING EAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR...WINCHENDON BY 300 PM EDT...ASHBURNHAM BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
Special weather statement, Jul 20, 2:47 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 247 PM EDT SUN JUL 20 2008 CTZ003-004-MAZ011-012-201915- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 247 PM EDT SUN JUL 20 2008 AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER TOLLAND...OR ABOUT 7 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...STAFFORD BY 300 PM EDT...UNION BY 310 PM EDT...HOLLAND AND 8 MILES WEST OF WOODSTOCK BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
Special weather statement, Jul 20, 3:04 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 304 PM EDT SUN JUL 20 2008 MAZ005-007-014-015-201930- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 304 PM EDT SUN JUL 20 2008 AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER WESTON...OR ABOUT 2 MILES WEST OF WALTHAM...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WALTHAM AND NEWTON BY 310 PM EDT... BELMONT AND WATERTOWN BY 320 PM EDT...SOMERVILLE AND CAMBRIDGE BY 330 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
Local storm report, Jul 20, 3:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
&&
RLGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 20, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 24 min |
| Jul 20, 3:14 PM EDT | Special Marine Warning | BOX | 31 min | |
| Jul 20, 3:32 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 13 min |
| Jul 20, 3:42 PM EDT | Special Marine Warning | BOX | 33 min | |
| Jul 20, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 13 min |
| Jul 20, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 45 min |
| Jul 20, 4:21 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 13 hr |
| Jul 20, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 34 min |
| Jul 20, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Jul 20, 5:25 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 20 min |
| Jul 20, 7:29 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 21 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.